Alert archive / Iowa / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 12:37 AM CDT for Harrison County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 12:37 AM CDT (05:37 UTC)
- Expired
- Jun 14, 2001, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, IA
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4371 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 140537 FFWOMA IAC085-141130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 1237 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN SOUTHWEST IOWA * UNTIL 630 AM CDT * AT 1235 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 6 MILES NORTHEAST OF LOGAN...OR ABOUT 35 MILES NORTHEAST OF OMAHA...MOVING NORTHEAST AT 20 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY AND MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4173 9591 4161 9574 4182 9555 4182 9584 GRIFFIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:10 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT WED JUN 13 2001 FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN POTENTIAL. ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR SYS AND AVN APPEARS TO BE A LTL TOO FAST. WL GENERALLY GO WITH THE ETA/MESOETA. SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT ENTERING OAX EXTREME NW COUNTIES W OF OFK. BEST LOW LVL CONVERGENCE AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR AND SERN SD. WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX. WL PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR ZONE ISSUANCE TIME. WITH UPR LOW TO OUR W NOT MOVG EWD MUCH OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE SFC FNTS BY MORNING. AS 45-70 850 MB JET...SPEED DEPENDS ON MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN ZONES. SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR CNTRL NEBR. ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL REFRAIN FM FLASH FLOOD WATCH ATTM. FAR SERN ZONES RMN THE FARTHEST REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST THERE BUT STILL ABV FWC NUMBERS. RAISED LOWS A TOUCH A FEW AREAS. WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE. WL ADJUST FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE. SOME COOLER AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH SUNSHINE TO ALLOW READINGS TO REACH FWC. WITH AVN TOO FAST MAV TEMPS LOOK TOO COOL. WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED POPS. FRI LOOKS DRY. TEMPS THU NGT MAYBE A LTL BLO FWC. FOR FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM SURPASSING GUID. .OMA...NONE. POLLACK
In the hours before
Local storm report, Jun 13, 7:23 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
723 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 9 S PILGER NE .88 INCH HAIL
06/13/01 STANTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM WISNER NE 1 INCH HAIL
06/13/01 CUMING REPORTED BY PUBLIC.
0640 PM 8 SSW PILGER NE 1.75 INCH HAIL
06/13/01 STANTON
0650 PM CLARKSON NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY PUBLIC.
0653 PM 3 SE STANTON NE 1.75 INCH HAIL
06/13/01 STANTON REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM HOWELLS NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0703 PM HOWELLS NE 1 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0704 PM BELLWOOD NE 1 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM RISING CITY NE 1.75 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MILLERLocal storm report, Jun 13, 8:25 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY STORM
SPOTTER.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY STORM
SPOTTER.
0744 PM 3 SSW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 4 W WEST PT NE MPH TSTM GUST
06/13/01 CUMING FUNNEL CLOUD. REPORTED
BY STORM SPOTTER.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD S NE TORNADO
06/13/01 SEWARD REPORTED BY FIRE AND
RESCUE.Local storm report, Jun 13, 9:05 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY STORM
SPOTTER.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY STORM
SPOTTER.
0744 PM 3 SSW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY
OFgF-DUTY NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY FIRE AND
RESCUE.Local storm report, Jun 13, 9:50 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0935 PM REYNOLDS dNE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 35 min |
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 42 min |
Nearby
Flash Flood Warnings in Iowa, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.